MAUDE Adverse Event Report: COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS

COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS
Model Number G52338
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/03/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.It is unknown if the device will be returned.(b)(6).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during an unknown procedure, an advance 35 lp low profile balloon catheter ruptured circumferentially on a calcified lesion.The balloon ruptured just above nominal pressure and was unable to be removed from an unknown 6 french sheath, as the distal portion of the balloon had become "inverted".The balloon and sheath were removed together via the arterial access site, resulting in unspecified trauma to the access site and a "potential" tear to the arterial wall.Reportedly, the patient experienced pain upon removal of the balloon via the groin.Additional information regarding event details and patient outcome has been requested but is not available at this time.
 
Event or Problem Description
Additional information received 17 mar 2020.As reported, the procedure performed was an angioplasty at the anastomosis of a peripheral artery bypass vein graft.The patient presented with angulation and tortuosity at the bifurcation and an over 50% occluded target lesion.Another manufacturer's 6 french sheath, an unknown inflation device, and 50/50 omnipaque contrast were used during the procedure.A wire guide was in place and negative pressure maintained during balloon removal.The balloon was not inflated inside a stent.
 
Additional Manufacturer Narrative
H3: device evaluated by mfg: other (81): device evaluation has begun; however, a conclusion is not yet available.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Event summary: as reported, during an unknown procedure, an advance 35 lp low profile balloon catheter ruptured circumferentially on a calcified lesion.The balloon ruptured just above nominal pressure and was unable to be removed from an unknown 6 french sheath, as the distal portion of the balloon had become "inverted".The balloon and sheath were removed together via the arterial access site, resulting in unspecified trauma to the access site and a "potential" tear to the arterial wall.Reportedly, the patient experienced pain upon removal of the balloon via the groin.Additional information received 17mar2020.As reported, the procedure performed was an angioplasty at the anastomosis of a peripheral artery bypass vein graft.The patient presented with angulation and tortuosity at the bifurcation and an over 50% occluded target lesion.Another manufacturer's 6 french sheath, an unknown inflation device, and 50/50 omnipaque contrast were used during the procedure.A wire guide was in place and negative pressure maintained during balloon removal.The balloon was not inflated inside a stent.Investigation ¿ evaluation.Reviews of the complaint history, device history record, documentation, drawing, instructions for use (ifu), manufacturer¿s instructions, quality control procedures, specifications, and a visual inspection of the returned device were conducted during the investigation.The visual inspection of the returned device confirmed that one used pta5-35-80-5-4.0 to cook was returned to cook for investigation.A circumferential rupture was noted as there was a tear in the balloon material.There was biomatter on the device.The distal balloon material was folded back over the distal tip.Both marker bands were present, and a kink was noted in the catheter shaft.A document-based investigation evaluation was performed.The evidence indicates the product was made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should also be noted there were no other reported complaints for this lot number.Furthermore, reviews of the manufacturer¿s instructions and quality control procedures were conducted, and no gaps were discovered.As there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.An ifu is provided with this device, which states ¿if balloon pressure is lost and/or balloon rupture occurs, deflate balloon and remove balloon and sheath as a unit.¿ the ifu goes on to note ¿if resistance is met during withdrawal, apply negative pressure with a larger syringe before proceeding.If resistance continues, remove balloon and sheath as a unit.¿ cook has concluded that the patient¿s anatomy contributed to this incident.It was reported that the balloon ruptured circumferentially on a calcified lesion.The information provided upon review of complaint file, device history record, complaint history, device master record, and design validation testing provide objective evidence to support that the device was manufactured to specification.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ADVANCE 35 LP LOW PROFILE BALLOON CATHETER
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9720461
Report Number1820334-2020-00392
Device Sequence Number329556
Product Code DQY
UDI-Device Identifier10827002523385
UDI-Public(01)10827002523385(17)220930(10)10049962
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K091527
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2022
Device Model NumberG52338
Device Catalogue NumberPTA5-35-80-5-4.0
Device Lot Number10049962
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/21/2020
Initial Date Received by Manufacturer 02/07/2020
Supplement Date Received by Manufacturer02/17/2020
04/07/2020
Initial Report FDA Received Date02/18/2020
Supplement Report FDA Received Date03/13/2020
04/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
6 FRENCH DESTINATION SHEATH (TERUMO)